# SDR 98ZZZX2044

- Difficulty date: May 15, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N46511
- Make and model: Cessna 172K
- Aircraft serial: 17257315
- Engine: Lyc O360A1A
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Spring Seat
- Part number: 65441
- Condition: Failed
- Location: Nr 4 Cyl Intake
- Part time: 273 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ENGINE SUCTION SCREEN REMOVED DURING ANNUAL INSP AND SEVERAL LARGE PIECES OF FERROUS METAL WERE FOUND.  RECORDS INDICATED THE ENG HAD NEW CYLINDERS INSTALLED DURING OVERHAUL 272.7 HOURS PREVIOUSLY.  THE PIECES OF METAL WERE FROM THE LOWER INTAKE VALVE SPRING SEAT P/N 65441.  ALL 4 ROCKER COVERS REMOVED AND LARGE PIECES OF A BROKEN SPRING SEAT WERE FOUND IN NR 4 CYL ROCKER COVER.  AFTER REMOVAL OF VALVE SPRING, FOUND 2 LOWER VALVE SPRING SEATS HAD BEEN INSTALLED ON THE INTAKE VALVE SPRING DURING BUILD-UP OF CYL ASSY.  THE OIL SUMP REMOVED, CLEANED, FLUSHED, AND GEAR TRAIN INSPECTED.  NO DAMAGE FOUND.  SUMP REINSTALLED AND A NEW VALVE SPRING SEAT, BOTH SPRINGS AND VALVE KEEPERS REPLACED.  GROUND RUN WAS NORMAL.
